Hail, Comal
- When
- May 2, 2:49 PM CST to 3:00 PM CST
- Where
- Comal County, 1 mi E of New Braunfels
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.700, -98.117
12 hail, 4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 2, 11:53 AM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1253 PM CDT TUE MAY 2 2006 .AVIATION...VFR CONDS BECOMING AFTER 04Z MVFR CIGS DVLPG OVER KSAT AND KAUS TERMINAL AREAS. VRBL CIGS KAUS TERMINAL AREA BRFLY IFR CIGS BTWN 13Z AND 16Z. AFT 16Z VFR CONDS. SE WINDS AROUND 15 KTS TIL 00Z BECOMING 10 TO 15 KTS THEREAFTER. && .PREV DISCUSSION... (ISSUED 1106 AM CDT TUE MAY 2 2006) UPDATE...ONLY MINOR UPDATES TO THE FORECAST THIS MORNING. HAVE UPDATED THE SKY GRIDS TO ACCOUNT FOR CURRENT CONDITIONS. OTHERWISE...FORECAST LOOKS GOOD AND IS ON TRACK. UPDATES WILL BE OUT SHORTLY. PREV DISCUSSION... (ISSUED 658 AM CDT TUE MAY 2 2006) AVIATION... MVFR CIGS WL LIFT THEN SCT BY 18Z. SLY WNDS 10 TO 20 KTS WL HOLD THRU SS. AFT SS, ANOTHER UPR TROF DIGS OVR THE ROCKIES. THIS WL HELP MVFR CIGS DVLP EARLIER TNGT. PREV DISCUSSION... (ISSUED 422 AM CDT TUE MAY 2 2006) DISCUSSION... RIDGE ALOFT IS FORECAST TO WEAKEN THE NEXT FEW DAYS IN ADVANCE OF 500 HPA TROF FORECAST TO DEVELOP OVER THE WESTERN U.S. THU AND FRI AND THEN MOVE EAST ACROSS THE SOUTH PLAINS. IN THE MEANTIME... CONTINUED SOUTHERLY WINDS THRU THURSDAY WILL CONTINUE THE LATE NIGHT AND EARLY MORNING CLOUDINESS TO PARTLY CLOUDY AFTERNOON WEATHER PATTERN. A FEW SHORT-WAVE TROFS COMING OFF THE EVOLVING 500 HPA LOW MAY SUPPORT ISOLATED SHOWERS AND THUNDERSTORMS ACTIVITY FORMING OVER WEST TEXAS AND NORTHEAST MEXICO THAT MOVES NEAR THE RIO GRANDE IN THE EVENING HOURS WEDNESDAY AND THURSDAY. ON FRIDAY WARMUP AHEAD OF COLD FRONT IS EXPECTED TO MODERATE FRIDAY NIGHT AND SATURDAY AS COOL FRONT MOVES ACROSS THE AREA. THE BEST LIFT FOR SHOWERS WITH THE PREDICTED 500 HPA TROF AND COOL FRONT SHOWS UP LATE FRIDAY AND ON FRIDAY NIGHT AND PART OF SATURDAY MORNING. THIS IS THE PERIOD THAT WAS INDICATED FOR A CHANCE OF SHOWERS OR THUNDERSTORMS. ON SATURDAY AFTERNOON FORECASTS SHOW GRADUAL INCREASE IN RIDGE ALOFT FROM THE WEST THAT BUILDS UP WITH TIME IN THE EARLY PART OF NEXT WEEK. THIS WOULD FAVOR PARTLY CLOUDY CONDITIONS SUNDAY THROUGH THE EARLY PART OF NEXT WEEK. EWX WATCHES/WARNINGS/ADVISORIES... NONE. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 AM CDT TUE MAY 2 2006 TXZ171>173-183>194-202>209-217>225-228-031030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 529 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED EVENING THUNDERSTORMS OVER THE RIO GRANDE PLAINS AND EDWARDS PLATEAU WILL PRODUCE GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. OTHERWISE SCATTERED THUNDERSTORMS FRIDAY MAY APPROACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY.
The Austin/San Antonio radar (KEWX), 9 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
12 hail, 4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Severe thunderstorm winds knocked over trees and downed power lines in eastern Bexar County. The storm produced power outages to about 16,000 for a few hours.
Heavy rainfall over the northeast, southeast and southwest parts of Bexar County produced spotty flash flooding through the late afternoon. Amounts averaged between 1 and 2 inches, with up to 4 inches in some locations. The flooding was significant enough to put water over IH-35 at Thousand Oaks and Weidner Road.
Severe thunderstorm winds blew down trees near Lytle.
Severe thunderstorm winds blew down trees and damaged roofs in Castroville.
Hail to the size of baseballs punched holes in walls, damaging more than 30 homes and mobile homes in the Yancey area. Some of the hail went through the walls and into the interiors of the mobile homes.
Severe thunderstorm winds blew down trees, and damaged homes in Hondo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506939, 5506940, 5506941, 5506942, 5506943, 5507206, 5507207, 5507208, 5507209, 5507210, 5507211, 5507212, 5507213, 5507214, 5507215, 5507216, 5507217.